Glasnik Matematicki, Vol. 47, No. 1 (2012), 133-142.


Tomislav Šikić

Faculty of Electrical Engineering and Computing, University of Zagreb, Unska 3, 10000 Zagreb, Croatia

Abstract.   In this paper a condition is presented on parameters (n1,n2k), for arbitrary partition n={n1, n2}, (n1≤ n2) and k=1,...,n-1, which guarantees that two different interpretations of characters of fundamental modules L(Λk) for the affine Kac-Moody Lie algebra generate extended classical Gauss series-product identities.

2010 Mathematics Subject Classification.   17B67.

Key words and phrases.   Affine Lie algebras, characters of fundamental modules, series-product identities, classical Gauss identity.

Full text (PDF) (free access)

DOI: 10.3336/gm.47.1.10


  1. G. E. Andrews, The theory of partitions, Encyclopedia of Mathematics and its Applications 2, Addison-Wesley, Reading MA, 1976.

  2. W. J. Cook, H.-S. Li and K. C. Misra, A recurrence relation for characters of highest weight integrable modules for affine Lie algebras, Commun. Contemp. Math. 9 (2007), 121-133.
    MathSciNet     CrossRef

  3. A. J. Feingold and J. Lepowsky, The Weyl-Kac character formula and power series identities, Adv. in Math. 29 (1978), 271-309.
    MathSciNet     CrossRef

  4. V. G. Kac, Infinite dimensional Lie algebras, third edition, Cambridge University Press, Cambridge, 1990.
    MathSciNet     CrossRef

  5. V. G. Kac, Infinite-dimensional Lie algebras and Dedekind's η-function, classical Möbious function and the very strange formula, Adv. in Math. 30 (1978), 85-136.
    MathSciNet     CrossRef

  6. V. G. Kac, and D. H. Peterson, Infinite-dimensional Lie algebras, theta functions and modular forms, Adv. in Math. 53 (1984), 125-264.
    MathSciNet     CrossRef

  7. V. G. Kac, and D. H. Peterson, 112 construction of the basic representation of the loop group of E8, in: Proceedings of the conference "Anomalies, geometry, topology", World Sci., Argone 1985, 276-298.

  8. F. ten Kroode and J. van de Leur, Bosonic and fermionic realization of the affine algebra , Comm. Math. Phys. 137 (1991), 67-107.
    MathSciNet     CrossRef

  9. T. Šikić, An extension of the classical Gauss series-product identity by boson-fermionic realization of the affine algebra , J. Algebra Appl. 9 (2010), 123-133.
    MathSciNet     CrossRef

  10. T. Šikić, Some series-product identities and boson-fermionic realization of the affine Lie algebra , in: 4th Croatian Mathematical Congres, Osijek, Croatia, 2008.

Glasnik Matematicki Home Page